• Previous Article
    A regularity criterion for the 3D full compressible magnetohydrodynamic equations with zero heat conductivity
  • DCDS-B Home
  • This Issue
  • Next Article
    Dynamics of a diffusive prey-predator system with strong Allee effect growth rate and a protection zone for the prey
June  2018, 23(4): 1739-1756. doi: 10.3934/dcdsb.2018078

Laplace-Beltrami operator for the heat conduction in polymer coating of electronic devices

1. 

Dipartimento di Scienze di Base e Applicate per l'Ingegneria, Sapienza Università di Roma, Via A. Scarpa 16, 00161 Roma, Italy

2. 

Dipartimento di Matematica ed Informatica, Università di Firenze, Via Santa Marta 3, 50139 Firenze, Italy

* Corresponding author

Received  June 2016 Revised  July 2017 Published  March 2018

In this paper we study a model for the heat conduction in a composite having a microscopic structure arranged in a periodic array. We obtain the macroscopic behaviour of the material and specifically the overall conductivity via an homogenization procedure, providing the equation satisfied by the effective temperature.

Citation: Micol Amar, Roberto Gianni. Laplace-Beltrami operator for the heat conduction in polymer coating of electronic devices. Discrete & Continuous Dynamical Systems - B, 2018, 23 (4) : 1739-1756. doi: 10.3934/dcdsb.2018078
References:
[1]

G. Allaire, Homogenization and two-scale convergence, SIAM J. Math. Anal., 23 (1992), 1482-1518.  doi: 10.1137/0523084.  Google Scholar

[2]

G. AllaireA. Damlamian and U. Hornung, Two-scale convergence on periodic surfaces and applications, Proceedings of the International Conference on Mathematical Modelling of Flow through Porous Media, (1995), 15-25.   Google Scholar

[3]

G. Allaire and H. Hutridurga, Homogenization of reactive flows in porous media and competition between bulk and surface diffusion, IMA Journal of Applied Mathematics, 77 (2012), 788-815.  doi: 10.1093/imamat/hxs049.  Google Scholar

[4]

G. Allaire and F. Murat, Homogenization of the Neumann problem with nonisolated holes, Asymptotic Analysis, 7 (1993), 81-95.   Google Scholar

[5]

M. AmarD. Andreucci and D. Bellaveglia, Homogenization of an alternating Robin-Neumann boundary condition via time-periodic unfolding, Nonlinear Analysis: Theory, Methods and Applications, 153 (2017), 56-77.  doi: 10.1016/j.na.2016.05.018.  Google Scholar

[6]

M. AmarD. Andreucci and D. Bellaveglia, The time-periodic unfolding operator and applications to parabolic homogenization, Atti Accad. Naz. Lincei Rend. Lincei Mat. Appl., 28 (2017), 663-700.  doi: 10.4171/RLM/781.  Google Scholar

[7]

M. AmarD. AndreucciP. Bisegna and R. Gianni, Evolution and memory effects in the homogenization limit for electrical conduction in biological tissues, Mathematical Models and Methods in Applied Sciences, 14 (2004), 1261-1295.  doi: 10.1142/S0218202504003623.  Google Scholar

[8]

M. AmarD. AndreucciP. Bisegna and R. Gianni, On a hierarchy of models for electrical conduction in biological tissues, Mathematical Methods in the Applied Sciences, 29 (2006), 767-787.  doi: 10.1002/mma.709.  Google Scholar

[9]

M. AmarD. AndreucciP. Bisegna and R. Gianni, Exponential asymptotic stability for an elliptic equation with memory arising in electrical conduction in biological tissues, Euro. Jnl. of Applied Mathematics, 20 (2009), 431-459.  doi: 10.1017/S0956792509990052.  Google Scholar

[10]

M. AmarD. AndreucciP. Bisegna and R. Gianni, Stability and memory effects in a homogenized model governing the electrical conduction in biological tissues, J. Mechanics of Material and Structures, 4 (2009), 211-223.  doi: 10.2140/jomms.2009.4.211.  Google Scholar

[11]

M. AmarD. AndreucciP. Bisegna and R. Gianni, Homogenization limit and asymptotic decay for electrical conduction in biological tissues in the high radiofrequency range, Communications on Pure and Applied Analysis, 9 (2010), 1131-1160.  doi: 10.3934/cpaa.2010.9.1131.  Google Scholar

[12]

M. AmarD. AndreucciP. Bisegna and R. Gianni, A hierarchy of models for the electrical conduction in biological tissues via two-scale convergence: The nonlinear case, Differential and Integral Equations, 26 (2013), 885-912.   Google Scholar

[13]

M. Amar and R. Gianni, Existence, uniqueness and concentration for a system of PDEs involving the Laplace-Beltrami operator, (2018), submitted. Google Scholar

[14]

M. Amar and R. Gianni, Error estimate for a homogenization problem involving the Laplace-Beltrami operator, Mathematics and Mechanics of Complex Systems (2018), to appear, arXiv: 1705.04345v2. Google Scholar

[15]

M. Amar and R. Gianni, Existence and uniqueness for a two-scale system involving tangential operators, (2018), work in progress. Google Scholar

[16]

D. CioranescuA. DamlamianP. DonatoG. Griso and R. Zaki, The periodic unfolding method in domains with holes, SIAM Journal on Mathematical Analysis, 44 (2012), 718-760.  doi: 10.1137/100817942.  Google Scholar

[17]

D. CioranescuA. Damlamian and G. Griso, Periodic unfolding and homogenization, Comptes Rendus Mathematique, 335 (2002), 99-104.  doi: 10.1016/S1631-073X(02)02429-9.  Google Scholar

[18]

D. CioranescuA. Damlamian and G. Griso, The periodic unfolding method in homogenization, SIAM Journal on Mathematical Analysis, 40 (2008), 1585-1620.  doi: 10.1137/080713148.  Google Scholar

[19]

D. CioranescuP. Donato and R. Zaki, Periodic unfolding and robin problems in perforated domains, Comptes Rendus Mathematique, 342 (2006), 469-474.  doi: 10.1016/j.crma.2006.01.028.  Google Scholar

[20]

D. CioranescuP. Donato and R. Zaki, The periodic unfolding method in perforated domains, Portugaliae Mathematica, 63 (2006), 467-496.   Google Scholar

[21]

P. Donato and Z. Yang, The periodic unfolding method for the wave equation in domains with holes, Adv. Math.Sci. Appl., 22 (2012), 521-551.   Google Scholar

[22]

P. Donato and Z. Yang, The periodic unfolding method for the heat equation in perforated domains, Science China Mathematics, 59 (2016), 891-906.  doi: 10.1007/s11425-015-5103-4.  Google Scholar

[23]

H. Ebadi-Dehaghani and M. Nazempour, Thermal conductivity of nanoparticles filled polymers, Smart Nanoparticles Technology, 23 (2012), 519-540.   Google Scholar

[24]

L. FlodénA. HolmbomM. Olsson and J. Persson, Very weak multiscale convergence, Applied Mathematics Letters, 23 (2010), 1170-1173.  doi: 10.1016/j.aml.2010.05.005.  Google Scholar

[25]

L. Flodén, A. Holmbom and M. Olsson Lindberg, A strange term in the homogenization of parabolic equations with two spatial and two temporal scales, Journal of Function Spaces and Applications (2012), Art. ID 643458, 9 pp.  Google Scholar

[26]

A. Holmbom, Homogenization of parabolic equations an alternative approach and some corrector-type results, Applications of Mathematics, 42 (1997), 321-343.  doi: 10.1023/A:1023049608047.  Google Scholar

[27]

S. Kemaloglu, G. Ozkoc and A. Aytac, Thermally conductive boron nitride/sebs/eva ternary composites: processing and characterization, Polymer Composites (Published online on http://onlinelibrary.wiley.com/doi/10.1002/pc.20925/full, 2009, Society of Plastic Engineers), (2010), 1398–1408. Google Scholar

[28]

G. Nguetseng, A general convergence result for a functional related to the theory of homogenization, SIAM J. Math. Anal., 20 (1989), 608-623.  doi: 10.1137/0520043.  Google Scholar

[29]

G. Nguetseng and J. Woukeng, Σ-convergence of nonlinear parabolic operators, Nonlinear Analysis, 66 (2007), 968-1004.  doi: 10.1016/j.na.2005.12.035.  Google Scholar

[30]

W. Phromma, A. Pongpilaipruet and R. Macaraphan, Preparation and thermal properties of PLA filled with natural rubber-PMA core-shell/magnetite nanoparticles, European Conference; 3rd, Chemical Engineering, Recent Advances in Engineering. Paris, (2012). Google Scholar

[31]

K. M. Shahil and A. A. Balandin, Graphene-based nanocomposites as highly efficient thermal interface materials, Graphene Based Thermal Interface Materials, (2011), 1-18.   Google Scholar

[32]

V. Zhikov, On an extension of the method of two-scale convergence and its applications, Sbornik: Mathematics, 191 (2000), 973-1014.   Google Scholar

show all references

References:
[1]

G. Allaire, Homogenization and two-scale convergence, SIAM J. Math. Anal., 23 (1992), 1482-1518.  doi: 10.1137/0523084.  Google Scholar

[2]

G. AllaireA. Damlamian and U. Hornung, Two-scale convergence on periodic surfaces and applications, Proceedings of the International Conference on Mathematical Modelling of Flow through Porous Media, (1995), 15-25.   Google Scholar

[3]

G. Allaire and H. Hutridurga, Homogenization of reactive flows in porous media and competition between bulk and surface diffusion, IMA Journal of Applied Mathematics, 77 (2012), 788-815.  doi: 10.1093/imamat/hxs049.  Google Scholar

[4]

G. Allaire and F. Murat, Homogenization of the Neumann problem with nonisolated holes, Asymptotic Analysis, 7 (1993), 81-95.   Google Scholar

[5]

M. AmarD. Andreucci and D. Bellaveglia, Homogenization of an alternating Robin-Neumann boundary condition via time-periodic unfolding, Nonlinear Analysis: Theory, Methods and Applications, 153 (2017), 56-77.  doi: 10.1016/j.na.2016.05.018.  Google Scholar

[6]

M. AmarD. Andreucci and D. Bellaveglia, The time-periodic unfolding operator and applications to parabolic homogenization, Atti Accad. Naz. Lincei Rend. Lincei Mat. Appl., 28 (2017), 663-700.  doi: 10.4171/RLM/781.  Google Scholar

[7]

M. AmarD. AndreucciP. Bisegna and R. Gianni, Evolution and memory effects in the homogenization limit for electrical conduction in biological tissues, Mathematical Models and Methods in Applied Sciences, 14 (2004), 1261-1295.  doi: 10.1142/S0218202504003623.  Google Scholar

[8]

M. AmarD. AndreucciP. Bisegna and R. Gianni, On a hierarchy of models for electrical conduction in biological tissues, Mathematical Methods in the Applied Sciences, 29 (2006), 767-787.  doi: 10.1002/mma.709.  Google Scholar

[9]

M. AmarD. AndreucciP. Bisegna and R. Gianni, Exponential asymptotic stability for an elliptic equation with memory arising in electrical conduction in biological tissues, Euro. Jnl. of Applied Mathematics, 20 (2009), 431-459.  doi: 10.1017/S0956792509990052.  Google Scholar

[10]

M. AmarD. AndreucciP. Bisegna and R. Gianni, Stability and memory effects in a homogenized model governing the electrical conduction in biological tissues, J. Mechanics of Material and Structures, 4 (2009), 211-223.  doi: 10.2140/jomms.2009.4.211.  Google Scholar

[11]

M. AmarD. AndreucciP. Bisegna and R. Gianni, Homogenization limit and asymptotic decay for electrical conduction in biological tissues in the high radiofrequency range, Communications on Pure and Applied Analysis, 9 (2010), 1131-1160.  doi: 10.3934/cpaa.2010.9.1131.  Google Scholar

[12]

M. AmarD. AndreucciP. Bisegna and R. Gianni, A hierarchy of models for the electrical conduction in biological tissues via two-scale convergence: The nonlinear case, Differential and Integral Equations, 26 (2013), 885-912.   Google Scholar

[13]

M. Amar and R. Gianni, Existence, uniqueness and concentration for a system of PDEs involving the Laplace-Beltrami operator, (2018), submitted. Google Scholar

[14]

M. Amar and R. Gianni, Error estimate for a homogenization problem involving the Laplace-Beltrami operator, Mathematics and Mechanics of Complex Systems (2018), to appear, arXiv: 1705.04345v2. Google Scholar

[15]

M. Amar and R. Gianni, Existence and uniqueness for a two-scale system involving tangential operators, (2018), work in progress. Google Scholar

[16]

D. CioranescuA. DamlamianP. DonatoG. Griso and R. Zaki, The periodic unfolding method in domains with holes, SIAM Journal on Mathematical Analysis, 44 (2012), 718-760.  doi: 10.1137/100817942.  Google Scholar

[17]

D. CioranescuA. Damlamian and G. Griso, Periodic unfolding and homogenization, Comptes Rendus Mathematique, 335 (2002), 99-104.  doi: 10.1016/S1631-073X(02)02429-9.  Google Scholar

[18]

D. CioranescuA. Damlamian and G. Griso, The periodic unfolding method in homogenization, SIAM Journal on Mathematical Analysis, 40 (2008), 1585-1620.  doi: 10.1137/080713148.  Google Scholar

[19]

D. CioranescuP. Donato and R. Zaki, Periodic unfolding and robin problems in perforated domains, Comptes Rendus Mathematique, 342 (2006), 469-474.  doi: 10.1016/j.crma.2006.01.028.  Google Scholar

[20]

D. CioranescuP. Donato and R. Zaki, The periodic unfolding method in perforated domains, Portugaliae Mathematica, 63 (2006), 467-496.   Google Scholar

[21]

P. Donato and Z. Yang, The periodic unfolding method for the wave equation in domains with holes, Adv. Math.Sci. Appl., 22 (2012), 521-551.   Google Scholar

[22]

P. Donato and Z. Yang, The periodic unfolding method for the heat equation in perforated domains, Science China Mathematics, 59 (2016), 891-906.  doi: 10.1007/s11425-015-5103-4.  Google Scholar

[23]

H. Ebadi-Dehaghani and M. Nazempour, Thermal conductivity of nanoparticles filled polymers, Smart Nanoparticles Technology, 23 (2012), 519-540.   Google Scholar

[24]

L. FlodénA. HolmbomM. Olsson and J. Persson, Very weak multiscale convergence, Applied Mathematics Letters, 23 (2010), 1170-1173.  doi: 10.1016/j.aml.2010.05.005.  Google Scholar

[25]

L. Flodén, A. Holmbom and M. Olsson Lindberg, A strange term in the homogenization of parabolic equations with two spatial and two temporal scales, Journal of Function Spaces and Applications (2012), Art. ID 643458, 9 pp.  Google Scholar

[26]

A. Holmbom, Homogenization of parabolic equations an alternative approach and some corrector-type results, Applications of Mathematics, 42 (1997), 321-343.  doi: 10.1023/A:1023049608047.  Google Scholar

[27]

S. Kemaloglu, G. Ozkoc and A. Aytac, Thermally conductive boron nitride/sebs/eva ternary composites: processing and characterization, Polymer Composites (Published online on http://onlinelibrary.wiley.com/doi/10.1002/pc.20925/full, 2009, Society of Plastic Engineers), (2010), 1398–1408. Google Scholar

[28]

G. Nguetseng, A general convergence result for a functional related to the theory of homogenization, SIAM J. Math. Anal., 20 (1989), 608-623.  doi: 10.1137/0520043.  Google Scholar

[29]

G. Nguetseng and J. Woukeng, Σ-convergence of nonlinear parabolic operators, Nonlinear Analysis, 66 (2007), 968-1004.  doi: 10.1016/j.na.2005.12.035.  Google Scholar

[30]

W. Phromma, A. Pongpilaipruet and R. Macaraphan, Preparation and thermal properties of PLA filled with natural rubber-PMA core-shell/magnetite nanoparticles, European Conference; 3rd, Chemical Engineering, Recent Advances in Engineering. Paris, (2012). Google Scholar

[31]

K. M. Shahil and A. A. Balandin, Graphene-based nanocomposites as highly efficient thermal interface materials, Graphene Based Thermal Interface Materials, (2011), 1-18.   Google Scholar

[32]

V. Zhikov, On an extension of the method of two-scale convergence and its applications, Sbornik: Mathematics, 191 (2000), 973-1014.   Google Scholar

Figure 1.  Left: the periodic cell $Y$. ${E_{{\rm{int}}}}$ is the shaded region and ${E_{{\rm{out}}}}$ is the white region. Right: the region
[1]

Lorenzo Zambotti. A brief and personal history of stochastic partial differential equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 471-487. doi: 10.3934/dcds.2020264

[2]

Yueyang Zheng, Jingtao Shi. A stackelberg game of backward stochastic differential equations with partial information. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020047

[3]

Hua Qiu, Zheng-An Yao. The regularized Boussinesq equations with partial dissipations in dimension two. Electronic Research Archive, 2020, 28 (4) : 1375-1393. doi: 10.3934/era.2020073

[4]

Fabio Camilli, Giulia Cavagnari, Raul De Maio, Benedetto Piccoli. Superposition principle and schemes for measure differential equations. Kinetic & Related Models, , () : -. doi: 10.3934/krm.2020050

[5]

Li-Bin Liu, Ying Liang, Jian Zhang, Xiaobing Bao. A robust adaptive grid method for singularly perturbed Burger-Huxley equations. Electronic Research Archive, 2020, 28 (4) : 1439-1457. doi: 10.3934/era.2020076

[6]

Monia Capanna, Jean C. Nakasato, Marcone C. Pereira, Julio D. Rossi. Homogenization for nonlocal problems with smooth kernels. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020385

[7]

Thabet Abdeljawad, Mohammad Esmael Samei. Applying quantum calculus for the existence of solution of $ q $-integro-differential equations with three criteria. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020440

[8]

Fathalla A. Rihan, Hebatallah J. Alsakaji. Stochastic delay differential equations of three-species prey-predator system with cooperation among prey species. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020468

[9]

Marion Darbas, Jérémy Heleine, Stephanie Lohrengel. Numerical resolution by the quasi-reversibility method of a data completion problem for Maxwell's equations. Inverse Problems & Imaging, 2020, 14 (6) : 1107-1133. doi: 10.3934/ipi.2020056

[10]

Mostafa Mbekhta. Representation and approximation of the polar factor of an operator on a Hilbert space. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020463

[11]

Andy Hammerlindl, Jana Rodriguez Hertz, Raúl Ures. Ergodicity and partial hyperbolicity on Seifert manifolds. Journal of Modern Dynamics, 2020, 16: 331-348. doi: 10.3934/jmd.2020012

[12]

Wenmeng Geng, Kai Tao. Large deviation theorems for dirichlet determinants of analytic quasi-periodic jacobi operators with Brjuno-Rüssmann frequency. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5305-5335. doi: 10.3934/cpaa.2020240

[13]

Zedong Yang, Guotao Wang, Ravi P. Agarwal, Haiyong Xu. Existence and nonexistence of entire positive radial solutions for a class of Schrödinger elliptic systems involving a nonlinear operator. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020436

[14]

Mehdi Bastani, Davod Khojasteh Salkuyeh. On the GSOR iteration method for image restoration. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 27-43. doi: 10.3934/naco.2020013

[15]

Siyang Cai, Yongmei Cai, Xuerong Mao. A stochastic differential equation SIS epidemic model with regime switching. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020317

[16]

Hong Niu, Zhijiang Feng, Qijin Xiao, Yajun Zhang. A PID control method based on optimal control strategy. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 117-126. doi: 10.3934/naco.2020019

[17]

Zexuan Liu, Zhiyuan Sun, Jerry Zhijian Yang. A numerical study of superconvergence of the discontinuous Galerkin method by patch reconstruction. Electronic Research Archive, 2020, 28 (4) : 1487-1501. doi: 10.3934/era.2020078

[18]

Yuxia Guo, Shaolong Peng. A direct method of moving planes for fully nonlinear nonlocal operators and applications. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020462

[19]

Noah Stevenson, Ian Tice. A truncated real interpolation method and characterizations of screened Sobolev spaces. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5509-5566. doi: 10.3934/cpaa.2020250

[20]

Yue Feng, Yujie Liu, Ruishu Wang, Shangyou Zhang. A conforming discontinuous Galerkin finite element method on rectangular partitions. Electronic Research Archive, , () : -. doi: 10.3934/era.2020120

2019 Impact Factor: 1.27

Metrics

  • PDF downloads (113)
  • HTML views (264)
  • Cited by (1)

Other articles
by authors

[Back to Top]